MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-C (RH4); SERACLONE ANTI-C

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-C (RH4); SERACLONE ANTI-C
Catalog Number 802346100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false positive reaction with seraclone anti-c (rh4).The customer returned a product sample for investigational testing.The returned sample was visually inspected in comparison to the retention samples stored in our quality control laboratory with the label numbers #00002, #00324 and the retention sample with the label number #00238.A slight cloudiness and a more intense yellowish color were noticeable in the sample returned by the customer.Additionally, the complaint sample was tested for specificity with various red blood cells and the customer´s finding was confirmed.The complaint sample showed unexpected positive results with c (rh4) antigen negative red blood cells.For further tests, the red blood cells used were selected in order to be able to identify the specificity of the contamination of the customer vial.Contamination with seraclone anti-d and seraclone anti-e was clearly ruled out.Based on the test results that all c positive cells showed a positive result, a contamination with seraclone anti-c was very likely.The retention sample was tested for specificity and potency and met all acceptance criteria.The unexpected false positive reactions were only observed with the vial of customer.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot since the false positive result for the vial in question did not occur immediately after opening, the retention sample reacted correctly and no further complaints have been received, a general lot problem can be ruled out.Based on the test results with different red blood cells and the coloration of the reagents that the customer received, a contamination with seraclone anti-c can be strongly assumed.It is highly likely that the customer has compromised his vial himself, e.G.By mixing up the sealing caps with the integrated dropper pipettes.The customer had also received seraclone anti-c, among other blood grouping reagents.
 
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.

Brand Name
BLOOD GROUPING REAGENT ANTI-C (RH4)
Common Device Name
SERACLONE ANTI-C
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key19019628
Report Number9610824-2024-00008
Device Sequence Number14458254
Product Code QHR
UDI-Device Identifier07611969950461
UDI-Public(01)07611969950461(17)240301(10)9249010-01
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
125227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Catalogue Number802346100
Device Lot Number9249010-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Initial Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown